Prescription Drug Information and Resources
Adderall is a prescription drug used for treating attention deficit hyperactivity disorder and narcolepsy. The usual dose is administered at 2.5-60 mg daily in one or three doses. It comes in blue, white and peach tablets according dosage.
The drug is a combination of amphetamine and dextroamphetamine. The aim of Adderall is to restore the balance of neurotransmitters in the brain, allowing the user to focus and better control their behavior. However, if the drug is abused it can be fatal to the user.
Abuse and Dependency
Adderall is a Schedule II controlled substance, which means there is a high risk of addiction. Because its street value is inexpensive ($6-$8), it is easily attainable.
For people without ADHD, Adderall can improve learning, focus and some types of memory. Because of this result, Adderall is often referred to as the “smart drug”.
Adderall may cause side effects such as nervousness, restlessness, uncontrollable shaking, changes in sex drive, dry mouth and difficulty falling or staying asleep.
Potentially life threatening side effects include fast heartbeat, seizure, motor or verbal tics, hallucinating or believing things that are untrue, paranoia, blistering or peeling skin, fever and difficulty breathing or swallowing.
Adderall is sometimes snorted in order to intensify the high. In this case, the side effects also include respiratory problems like destruction of the nasal and sinus cavities and lung tissue. It can also lead to toxic shock and increased aggression.
If an Adderall user experiences any of these symptoms, he or she should report to a doctor immediately.
Symptoms of Abuse
There are a number of symptoms associated with Adderall abuse. These symptoms include severe rash, insomnia, irritability and personality changes. The most severe symptom is psychosis, which is often indistinguishable from schizophrenia.
When a person overdoses on Adderall, the signs can sometimes be subtle. Some signs include restlessness, confusion, fatigue and depression. If any of these symptoms are experienced in connection to high dosages of Adderall, a doctor should be contacted promptly.
Source: Live Science